Stopped Warfarin after 4 months INR now 1.1

I've been on Warfarin for 4 months. I started taking Orthoplex Vitamin E Synergy, Omega Ease Fish Oil 1000mg, Advanced B-Complex Isotonix & Magnesium Isotonix for about 3-4 weeks. I stopped the Warfarin 5 days a go, had my INR taken 4 days after I stopped the Warfarin. INR is now at 1.1, previous reading was 1.9 Can anyone tell me approximately how long it takes the INR to return to normal? Thanks

22 Replies

oldestnewest
  • I think normal INR is 1...so you are there.

  • Normal is 1 - it takes about 5 days

  • You need to check with your Doctor or haematologist what ''Your INR'' should be for you. After having a PE , I was told I needed to be round the 2.5 mark, which they said was the 'normal' ...getting in to the 1's was dangerous for risk of having another clot whereas if it went into the 3's, was too high and then puts you at the risk of a potential bleed.

    Was it at the suggestion of your health provider that you came off warfarin? Your low readings after stopping warfarin indicate it is too soon to come off it. There is a possibility that what you are taking may have some component in it that is affecting your warfarin...this you will need to ask your pharmacist ....each time I have my INR done, I'm always asked if I've had any new introduction of medications or any changes in diet ...it all affects our INR levels.

  • I stopped on my own as I didn,t cherrish using rat poiso. I know there are natural ways to raise INR or thin the blood. We are very health concious and do NO wheat, dairy or anything out of a can, all our meat and chicken is organic and we eat lots of fish fresh caught! I am having a difficult time convinsing my hemotoligist, a gp to believe in natural therapy but Am still looking for the right specalist. Yes they want my INR between 2.5/ 3.0 as well so will keep on looking

  • I used a natural nlpod thinner also tried other stuff turmeric, fish oils and garlic.. Lot's of advice from health food store. It didn't work. It got bigger and I had a P.A. ended up in hospital and almost died. All because I didn't want to take Xarolto. I now have been taking 4 month's and I thing in 2 months I can come off it I had a clot from my ankle to my waist. It is almost gone. But I had to have a lot of blood test and I am lucky we found out the root and are almost there. Lot's of hard work. Be careful with the all natural I even make my own soap but it didn't work!

  • Thank you, I am back on the warfrin but have not givin up hope on going natural. I have just added BROELAIDE to my regime and will check inr twice a week to keep a close watch. It seems bromelaide is supposed to do the samething as warfrin but without depleating vitiman K

  • If you want to get off the thinners see a Heamotologist to find out why. I am on my way to getting off and I am working hard to do so. 60 more days I get a scan to see if it's gone. Swelling is gone, I will still need to wear compression stocking for 2 year's but will do so. Even though my feet are breaking out with the heat. They REALLY are hot😞

  • INR your blood will only be 1.0 if you are not on warfarin, why did you stop taking it

  • going natural blood thinning garlic,vit e, magnesium

  • I understand your concerns as it's not nice the thought of rat poison but it is nevertheless a well proven safeguard against blood clots and possible strokes, etc. I am a Coeliac and have to avoid wheat, gluten, dairy and lactose but still manage to do that , whilst taking the warfarin. Blood clots are life threatening and all too quickly you are in that danger zone, since coming off warfarin. What about the two new alternatives to warfarin? All the best, keep safe.

  • Thank you for your reply. I hve gone back on warfrin until the natural way starts to work, this I will know by my INR. Will keep posting updates and types of food,and supplements. stay well cheers

  • Hi Sogtyme, So pleased, far better to be safe than sorry and I will be more than interested in seeing your updates and types of food and supplements you are finding suitable. Take care, Susan.

  • Please be really careful, although I don't like taking any medications Warfarin is an absolute life saver. Please make sure you discuss all your changes you might make with your Doctor, wishing you well

  • Warfarin isn't specfically 'Rat Poison'! It's a drug, coumarin, which was first found in alfalfa which caused cows that ate large amounts of it to have bleeding problems. Its effect is anticoagulation which is exactly what is needed to reduce or stop blood clots in you that can cause strokes and/or your death. Because of this effect it is also used as rat poison due to the large dose used, relative to the size of a rat of course, causing internal bleeding and death of the rat.

  • Thank you for the clarification, still a bad thing in the body robbing it of vit K so will continue to look for a natural answer. Thank's again for your input

  • Hi Sogtyme, I have a lot of sympathy for your desire to avoid warfarin. You don't mention why it was prescribed for you. I took it for a few months after a DVT provoked by a foot injury then was able to stop it which was a relief. However, if I had not taken it, I might have had a further DVT, a clot on my lung or even on my brain, and I might not have survived. I'm not trying to scare you, but depending on why you were prescribed the Warfarin, those are the risks you could face.

    Warfarin reacts with a lot of other substances which affect its effectiveness. These include herbal medicines and food supplements so you should be aware that experimenting with these while on Warfarin may mean you are not protected against the risk of another clot. I use natural medicines myself whenever possible but in some circumstances drugs or other medical procedures are the only solution - when I was in hospital with pneumonia I knew I needed strong antibiotics to save my life. If your medical condition means you will be on a short course of Warfarin, my recommendation would be to make the best of it and look forward to when you can stop. If you face long-term anticoagulant use, you can look at the alternative drugs available.

    You mention that Warfarin affects Vitamin K intake. That's because your liver uses Vitamin K to regulate how your blood clots. Apologies if I am telling you what you already know! There are other anticoagulant drugs that change how your blood clots without affecting vitamin K. There is a lot of information online about INR, anticoagulants and so forth so it's worth doing some research.

    Lastly I would urge you to discuss all this with your doctor. I know many doctors are not that sympathetic to alternative remedies which is disappointing, but if you are experimenting you owe it to yourself to at least be aware of the risks.

    Good luck, keep well and if you make some discoveries, do share them with us!

  • thank you for the advice, I am back on warfrin till oct at which time my hemotoligist is going to take me off YEAH!. I have found that BROMELAIDE a derivited of pinneapple thins the blood but does not interfere with vit K and as a plus stops the formation of clots by not allowing fibro to form. Appreciate any and all feed back and don't worry can't hurt my feelings lol

  • Thank you, I am on warfrin due to a disected corated artery, then a blood clot 1.5mil from the medula. This is the 4th stroke due to cloting the other 3 were in the right side of my brain, no surgerys so very BLESSED in that respect. I had a visit with my hemotoligist last week who informed me that in october we are going to asprin and off warfrin, YEAH! I also have been doing alot of research and found out that BROMELAIN a natural dirrivitve of pinneapple has the same effect in raising inr and has more positives such as inhibating the formation of fibro whic is what is the begining of fibrogen which causes blood clots, but it does not not stop natural clotting used to stop bleeding. Thanks for your advice I appreciate any and all comments as you never know when you will find a good natural fix

  • Hi. Could you provide the link to the articles with the evidence that Bromelain has the same effect as Warfarin in increasing the INR? I'm interested to read it. Also curious to know why you stopped warfarin , took Bromelain instead, but then restarted your warfarin?

    Is this the first time you've been on warfarin ie after the carotid artery disection, even though you've had 3 other strokes?

  • Hi misswoosie, I was told of bromelain by my natural path and did the research on google. I had side effects such as severe gastro intestinal pain, taking before meals, then started taking directly after was better but still uncomfortable so stayed with warfarin. Yes on first time with warfarin as previous strokes were thought to have been caused by high platelets, and the jak2 gene I was diagnosed with. For this I am on hydroxyl ureah for this and was good for 7 years then the dissection happened and was put on warfarin, currently 17mgs of marivan inr fairly steady at 2.5 fluctuates 1-2 points now and then depending on my diet. My hemotoligist says that in oct we will go from marivan to aspirin to thin the blood so just waiting till then

  • Please look up Earthing / grounding. Natures way of anticoagulation. Drug free and free.

  • Did you stop warfarin and start taking the supplements instead, or were you advised by a Doctor that 4 months of anticoagulation was all you needed and you could stop the warfarin?

You may also like...